Thunderstorm Wind, Schuylkill
- When
- July 2, 4:35 PM EST
- Where
- Schuylkill County, 6 mi NNW of Pine Grove
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.630, -76.433
Thunderstorm winds knocked down trees and wires in Hegins, about 6 miles North-northwest of Pine Grove.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CTP wrote it up.
Thunderstorm winds knocked down trees and wires in Hegins, about 6 miles North-northwest of Pine Grove.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jul 2, 2:55 PM EST, 1 hour 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 355 PM EDT SUN JUL 2 2006 .SHORT TERM /TONIGHT/... CONVECTION CONTINUED TO FIRE AND MOVE ACROSS THE NORTHERN TIER COUNTIES AT MID DAY. SO FAR ORGANIZATION HAS BEEN LACKING BUT WE ARE JUST STARTING TO HEAT AND MOISTURE IS ON THE INCREASE AS STRONG LOW TO MID LEVEL WINDS ADVECT HIGHER PRECIP WATERS OUT OF THE MID WEST. THE REST OF THE AFTERNOON WILL BE HAZY AND HUMID WITH CONVECTION REMAINING A THREAT. SREFS SHOW CAPES AVERAGING AROUND 1500J WITH SEVERAL MEMBERS SHOWING CAPES SURGING TO NEAR 2500J OVER MUCH OF THE REGION. THE RIBBON OF HIGH PRECIPITABLE WATERS SETTLES OVER THE AREA WITH ANOMALIES ON THE ORDER OF 1 TO 3 STD DEV ABOVE NORMAL. WITH STRONG WESTERLY FLOW IN THE LOW TO MID LEVELS...ALSO UP TO 3 STD DEV ABOVE NORMAL...THE POTENTIAL WILL BE THERE FOR STRONG STORMS TO FORM INTO THE EVENING HOURS. SO FAR AT LEAST THE SFC PATTERN ISNT DOING MUCH TO HELP CONVECTION AS THE BROAD WESTERLY FLOW IS HELPING TO ENHANCE WEAK LOW LEVEL RIDGING IN THE WEST AND LEE SIDE TROFFING IN THE EAST. BUT LOOK FOR CONVECTION TO FORM OVER OHIO OR THE LOWER LAKES AND MOVE EASTWARD LATER IN THE DAY. && .LONG TERM /MONDAY THROUGH SUNDAY/... WEAK BOUNDARY PUSHING SOUTH INTO PA THIS AFTERNOON WILL MEANDER ACROSS THE REGION INTO MID WEEK UNTIL A STRONGER TROF IS PROGGED TO PUSH THRU THE STATE LATER IN THE WEEK. THIS QUASI STATIONARY FRONT WILL PROVIDE A FOCUS FOR SHOWERS AND TSTMS THROUGH THE FIRST PART OF THE PERIOD. NUMERICAL GUIDANCE SUGGESTS THAT POPS INCREASE TUE AFTN INTO WED. SYNOPTICALLY NOT SURE WHY THERE WOULD BE A BETTER CHANCE ONE DAY OVER THE OTHER...BUT WILL TREND IN THAT DIRECTION...STARTING WITH SLIGHT CHANCE POPS MON INTO TUE AND INCREASING TO HIGHER CHANCE POPS INTO WED. ONCE PRONOUNCED UPR TROF PUSHES THROUGH MIDWEEK...WED TO THUR TIME FRAME...HIGHS PRESSURE WILL TAKE OVER AT THE SURFACE THROUGH NEXT WEEKEND. RATHER DRY CONDITIONS ARE EXPECTED FROM THURSDAY TO SUNDAY. TEMPERATURES WILL START OFF A COUPLE DEGREES BELOW NORMAL THEN SLOWLY WARMING TO SEVERAL DEGREES ABOVE NORMAL BY THE END OF THE PERIOD. && .AVIATION... A RIBBON OF CLOUDS COVERS MUCH OF THE NORTHERN 2/3 OF THE REGION...REPRESENTING THE HIGHER MOISTURE AND DEWPOINTS THAT ARE BOTH MOVING OUT OF THE OHIO VALLEY AND SETTLING SOUTH OUT OF NY AND SRN CANADA. SCATTERED SHOWERS AND STORMS ARE ASSOCIATED WITH THIS RIBBON OF MOISTURE AND TERMINALS ARE BASICALLY VFR UNLESS THEY ARE HIT BY ONE OF THESE PASSING SHOWERS OR STORMS. THE REMAINDER OF THE DAY AND INTO THE EVENING WE WILL STAY VULNERABLE TO THE CONVECTION...WITH THE POTENTIAL FOR SOME OF THE THUNDERSTORMS TO BECOME LOCALLY SEVERE AS WELL. WILL PROBABLY SEE MOST ACTIVITY WANE AFTER WE LOSE THE HEATING...WITH SOME REDUCTIONS IN VISIBILITY IN FOG AND HAZE BECOMING THE MAIN AVIATION ISSUE OVERNIGHT INTO EARLY MONDAY. MORE SCATTERED CONVECTION MONDAY...AND TUESDAY FOR THAT MATTER AS HIGH HUMIDITY COMBINES WITH SUMMERTIME HEAT TO CREATE THE POTENTIAL FOR STORMS. && .CTP WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH #572 TIL 1Z AND #573 TIL 3Z. && SHORT TERM...LACORTE LONG TERM...GARTNER AVIATION...LACORTE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 530 AM EDT SUN JUL 2 2006 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-030930- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 530 AM EDT SUN JUL 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF CENTRAL PENNSYLVANIA THIS AFTERNOON AND EVENING. WARM AND MORE HUMID AIR WILL PUSH INTO THE STATE TODAY AND COMBINE WITH STRONG WINDS ALOFT TO BRING THE CHANCE FOR LOCALLY STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE PRIMARY SEVERE WEATHER THREAT WILL COME IN THE FORM OF DAMAGING STRAIGHT LINE WIND GUSTS FROM THUNDERSTORM DOWNDRAFTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED...MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR IN THE WARM AND HUMID AIRMASS ALONG AND TO THE SOUTH OF A COLD FRONT THAT WILL PUSH SOUTHEAST ACROSS THE STATE LATE TUESDAY. SOME OF THE THUNDERSTORMS COULD BECOME SEVERE...ESPECIALLY TUESDAY AFTERNOON AND EVENING. LOCALLY HEAVY RAIN FALLING AT SOME LOCATIONS OVER THE 3 DAY PERIOD FROM SUNDAY THROUGH TUESDAY...COULD CAUSE LOCALIZED FLOODING OF SOME SMALL STREAMS AND POOR DRAINAGE AREAS. RAINFALL AMOUNTS...GENERALLY IN EXCESS OF 2 INCHES OVER A 6 HOUR PERIOD...WOULD LEAD TO SMALL STREAM AND POOR DRAINAGE FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. LAMBERT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1250 PM EDT SUN JUL 2 2006 PAZ004-005-010-021745- ELK-MCKEAN-WARREN- 1250 PM EDT SUN JUL 2 2006 ...STRONG THUNDERSTORMS WILL AFFECT ELK...MCKEAN AND WARREN COUNTIES... AT 1246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 24 MILES WEST OF WARREN TO 12 MILES NORTHWEST OF SUGARCREEK TO 43 MILES WEST OF FRANKLIN...MOVING EAST AT 45 MPH. THE THUNDERSTORMS WILL BE NEAR LOTTSVILLE AROUND 1255 PM...GRAND VALLEY...GARLAND AROUND 100 PM...YOUNGSVILLE AROUND 105 PM...TIDIOUTE AROUND 110 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62...ROUTE 219...STATE ROAD 46...STATE ROAD 59...STATE ROAD 66... STATE ROAD 446. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. FORECASTER:LA CORTE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 210 PM EDT SUN JUL 2 2006 PAZ006-010>012-017>019-037-041-045-046-021915- CAMERON-CLEARFIELD-ELK-NORTHERN CENTRE-NORTHERN CLINTON- NORTHERN LYCOMING-POTTER-SOUTHERN CENTRE-SOUTHERN CLINTON- SOUTHERN LYCOMING-TIOGA- 210 PM EDT SUN JUL 2 2006 ...STRONG THUNDERSTORMS WILL AFFECT CAMERON...CENTRE...CLEARFIELD... CLINTON...ELK...LYCOMING...POTTER AND TIOGA COUNTIES... AT 203 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 34 MILES EAST OF ST. MARYS TO 9 MILES WEST OF RIDGWAY...MOVING EAST AT 45 MPH. THE THUNDERSTORMS WILL BE NEAR TRUMAN...BROCKPORT...BRANDY CAMP AROUND 215 PM...GALETON AROUND 220 PM...PENFIELD...OLE BULL STATE PARK AROUND 225 PM...LEETONIA...STEVENSON DAM...S.B. ELLIOT STATE PARK AND PARKER DAM STATE PARK AROUND 230 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-80 BETWEEN MILE MARKERS 108 AND 159. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE 219...ROUTE 220...ALT ROUTE 220...STATE ROAD 14...STATE ROAD 120... STATE ROAD 255. SOME OF THE STORMS COULD BECOME LOCALLY SEVERE CAUSING WIND DAMAGE AND LARGE HAIL. FORECASTER:LA CORTE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 327 PM EDT SUN JUL 2 2006 PAZ012-018-019-041-045-046-049-051>053-022030- COLUMBIA-MONTOUR-NORTHERN CENTRE-NORTHERN CLINTON-NORTHERN LYCOMING- NORTHUMBERLAND-SOUTHERN CENTRE-SOUTHERN CLINTON-SOUTHERN LYCOMING- UNION- 327 PM EDT SUN JUL 2 2006 ...STRONG THUNDERSTORMS MOVING THROUGH REGION... AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTH OF JERSEY SHORE TO 13 MILES NORTHEAST OF CLEARFIELD...MOVING EAST AT 40 MPH. THE THUNDERSTORMS WILL BE NEAR SALLADASBURG...PINE GLEN AND COGAN STATION AROUND 335 PM...LOYALSOCKVILLE AROUND 340 PM...GARDEN VIEW AROUND 345 PM...WILLIAMSPORT...MONTOURSVILLE AND MCELHATTAN AROUND 350 PM AND PICTURE ROCKS AROUND 355 PM. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. FORECASTER:
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
345 PM EDT SUN JUL 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG HYNER 41.30N 77.67W
07/02/2006 CLINTON PA EMERGENCY MNGR
EMA REPORTED 2 TREES DOWN ACROSS STATE ROUTE 1014
BLOCKING ROADWAY.
0310 PM TSTM WND DMG 5 S DUNCANSVILLE 40.35N 78.43W
07/02/2006 BLAIR PA COUNTY OFFICIAL
911 CENTER REPORTED TREES DOWN ON ROUTE 164 IN EAST
FREEDOM.
&&
MACHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
402 PM EDT SUN JUL 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG HOLLIDAYSBURG 40.43N 78.39W
07/02/2006 BLAIR PA NWS EMPLOYEE
5 TREES DOWN ON WEST LOOP ROAD. POWER LINES ALSO DOWN.
0350 PM TSTM WND DMG WILLIAMSPORT 41.24N 77.02W
07/02/2006 LYCOMING PA COUNTY OFFICIAL
911 CENTER REPORTED TREES DOWN JUST NORTH OF CITY.
&&
MACHSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 448 PM EDT SUN JUL 2 2006 PAZ035-036-052-053-056>059-063>066-022145- ADAMS-COLUMBIA-CUMBERLAND-DAUPHIN-FRANKLIN-FULTON-LANCASTER-LEBANON- NORTHUMBERLAND-PERRY-SCHUYLKILL-YORK- 448 PM EDT SUN JUL 2 2006 ...STRONG THUNDERSTORMS MOVING INTO REGION... AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF WEST HAZLETON TO 15 MILES SOUTHEAST OF BREEZEWOOD...MOVING SOUTHEAST AT 30 MPH. THE THUNDERSTORMS OVERSPREAD THE LOWER SUSQUEHANNA VALLEY BETWEEN 5 AND 7 PM. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. FORECASTER:
The State College radar (KCCX), 136 km away, was scanning. The volume nearest the first event began at 21:33 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526899.